My insurance is requiring me to take Gabapentin to see if it will work for my fibromyalgia pain, rather than continuing on Lyrica after 4 1/2 years because of the expense. I am taking 300 mg of Gabapentin 3x day. I am miserable, constant aching in the legs especially, my headaches and neck aches have returned, and getting to sleep at night is not a pleasant task because of pain. I am hoping that as my body adjusts to the Gabapentin that things will improve. I am wondering, however, if I am taking a lower dose of Gabapentin than a comparable dose of Lyrica that my body is used to. Is there a comparison documented somewhere?
19 Jun 2012
Gabapentin and Lyrica are what they call "sister drugs" so the Gaba should be alright for you and I believe you're right, you need to take more but quite what the ratio is, I am not qualified to say.
I use the Gaba for low back pain (sacroilliac) and I take 1800mg a day divided into 3 doses per day.
From what I have read and Lord knows this isn't any kind of medical advice, it seems like the fibromyalgia people take quite a high dosage of Gaba, at least to start with, then can back down. BUT what the magic number is, I do not know. Please, check with your Dr. for some guidance.
I wish you the best of luck. Once the right dose is found then you can expect to be in some much desired comfort.
I know it took about 4 weeks for it to all kick in with me and then one day, like magic, the pain was almost gone!!
Another thing about Gaba is unlike Lyrica it takes about 2-3 hours to 'kick in' but as long at you do not exceed 12 hours between doses, you should be just fine.
Take with your Dr. he/she'll have the right answers for you. : )
7 May 2014
Gabbapintin is basically for nerve damage I believe the top out is 4200 mg daily. I'm on 3200 after 3 years als on cymbolta 60 mg anxiety stress doc just added Lyrica 75mg once daily the insurance companies are freaking out because of Obama don't care crap Lyrica worked good first night I took it no tingling aching legs and feet slept good insurance companies need to shut up there not the doctors it pisses me off when they try to control what the doctors prescribe
24 May 2012
Yes, You are in withdrawal of the Lyrica. I sure hope you have not just stopped it and are on a wean down dose. Gabapentin... I really feel the Dr push this drug on us because they are tired of turning their patients into addicts. I feel Gabapentin is an awful drug. I have used it and was a zombie on it. If some one is in pain, they need a pain medication. Simple. But today, you will hear your Dr. say things like... Im just not comfortable giving that medication or Im uncomfortable giving that amount or dose. Well, thats all fine and dandy but isnt this about the comfort of the patient. If you have been diagnosed with any disease that causes moderate to severe chronic pain, then the appropriate medication would be a narcotic such as vicodin or percocet. These other drugs they push on you that have to build up in your system are definitely used as head drugs. ie depression, bi polar etc.
Give the proper drugs for the proper diagnosis. Geessh If the pt becomes dependent on the medication, let them deal with that at a later time. The top priority is to get the pt. comfortable enough to have some kind of good quality of life. see a new dr and get the right meds.
22 Jan 2010
were you tapered off of lyrica at all? this is a narcotic with withdrawal effects and you may be experiancing this. Im not sure if this is a comparative dose or even if the gabapentin is going to work for you but this should work quite well since it acts on the nerves and slows the rate at which they fire which is the theory behind fybro
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How many Lyrica 100 to equal to Gabapentin 300?
1 answer • 6 Sep 2013
its effectiveness. I tried Lyrica and Savella which had bad side effects. How might gabapentin be more helpful. If someone has taken either of the ...
4 answers • 29 Dec 2014
I took Lyrica and had horrible side effects. I was thinking one thing and nothing I said made sense. Even when I wrote a text message it was just a ...
4 answers • 16 Aug 2015